MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48296
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a retrograde intrarenal surgery for a fragmenting stone in the lower kidney of a (b)(6) year old male patient using a ngage nitinol stone extractor, the basket was not able to open and close properly.It is unknown how the procedure was completed.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional details have been requested regarding the patient and event.At this time no additional information has been provided.
 
Event or Problem Description
No additional patient or event information has been received since the last report was submitted on 15aug2019.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection and functional testing of the returned devices were conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.Two devices were returned for investigation.Inspection of device a noted the device was returned with the handle in the closed position and basket formation was partially closed.The mlla (male luer lock adapter) and the collet knob were both tight.Functional testing of device a noted the handle did not actuate the basket formation.The handle was then disassembled.The basket formation could not be manually actuated.The coil assembly appeared to be stuck in the basket sheath.Dried glue was noted at the flare of the basket sheath.Inspection of device b noted the device was returned with the handle and basket formation both in the closed position.The mlla and collet knob were both tight.The support sheath was found bowed starting at the nose of the mlla.Functional testing of device b noted that the handle would not actuate the basket formation.The handle was then disassembled.The basket formation could be manually actuated.The handle was reset and reassembled.It was found after reassembly of the handle that the handle actuated the basket formation to the open position, but basket formation did not close completely.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of the complaint history record shows one other complaint associated with the complaint device lot.An evaluation of both complaints determined there was no common failure mode between the three devices that would indicate a possible issue with other devices in the lot.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.For device a: the basket of the device was found to be partially closed and could not be opened, possible due to dried glue residue inside the basket sheath at the proximal end.All devices are functioned multiple times during manufacturing and quality control checks, indicating the device functioned properly when manufactured.The provided information stated the issue occurred during use, indicating the device did function when first used.A conclusive cause of the issue could not be determined.For device b: it was noted the support sheath was bowed at the handle.The basket could not be fully closed after the handle was disassembled and reassembled.It is likely the damage to the support sheath was preventing normal function of the device.It is possible the device was unintentionally mishandled during use, causing the damage, but there is not enough evidence to conclusively determine that was the cause.The risk analysis for this failure mode was reviewed, and it was determined that no additional risk mitigating activity is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8896368
Report Number1820334-2019-02017
Device Sequence Number1658528
Product Code FFL
UDI-Device Identifier00827002482968
UDI-Public(01)00827002482968(17)190722(10)7142079
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2019
Device Model NumberG48296
Device Catalogue NumberNGE-022115-MB
Device Lot Number7142079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Initial Date Received by Manufacturer 07/29/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KARL STORZ FLEA X2, URETEROSCOPE, TERUMO WIRE
Patient Age43 YR
Patient Weight88